Discussion in 'General Parenting' started by JLady, Dec 18, 2008.

  1. JLady

    JLady A ship lost in the night

    I was searching for information on rispiridol on the web this morning and came across a site that says Doctors say that psychiatric medications "cause" brain damage and do not help chemical imbalances.

    What do you experienced parents know about this? I know the medication is helping with the ADHD. If Rispiridol helps with the agressiveness I would be thrilled. However, are we causing more damage?
  2. klmno

    klmno Active Member

    Using medications with our kids is always frightening- especially since they haven't been tested and "watched" on kids as much as with adults. But, I have heard of risperdal being used with several difficult child's- mine tried it as an add-on but we didn't have good luck with it. My son is a very difficult one when it comes to medications. He was also rx'd it for agression and sleep and manic issues (prn because these were intermittent- kind of).

    Anyway, I don't think there is a major concern for it causing brain damage- actually, I'd never even heard of that as a risk at all. There are other web sites that give pretty useful info on medications and side effects; I don't know that I'd expect a lot of positive reinforcement from a resource titled "toxic psychiatry".
  3. klmno

    klmno Active Member

    Try this one- just type the name of the medication in the search box

    There will be several "pages" of info- you can change page numbers if you scroll to the lower portion of the screen
  4. lillians

    lillians lillians

    in my opinion only,, my child already has brain damage,, cannot live a reasonable life,,without medications ,,he yells out twitches,, and is so unsettled no one can be around him,, can yu imagine living a whole life time like that,,yu would end up truly nuts,,or hospitalized where they wouldnt care what they had to do to shut yu up,,or hated by everyone who knows yu,, because your behaviour *****,,,,i think a more orderly life is had by the medications,, do i like them,,nope!! it sickens me to death,,, but life has its ups and downs,, medications is a part of it,, there are side effects to everything in life,,aspirin,bacon ,,yu name it,, i would consider that the effects that are spoken here,are ifs,, at best,,my son has been on one or another medication now for 13 years,, he is so far tall, handsome and bright,,as he should be,, if in the end he has brain damage,,which ido not beleive,,, at least he led a reletively normal life prior,, and not shortened by not being able to fit in anyplace but the bad side of life,,
  5. JLady

    JLady A ship lost in the night

    Thanks for the quick replies. Thank you for the web link as well. What I read there was much more useful. It really is scary what they say medication can do.

    I have to agree with you lillians. Not because of experience with my son but because of my own experience. I take medication daily. With it, I function just like everyone else. Without it, I'm a wreck and can't make it through the day without being in tears and falling apart. I much prefer to be able to function like everyone else.

    You guys really are great.